Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 16, 2007, 4:23 PM EDT for Broward County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2007, 4:23 PM EDT (20:23 UTC)
- Expired
- Mar 16, 2007, 4:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 8.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 162023 SVRMFL FLC011-162045- /O.NEW.KMFL.SV.W.0008.070316T2023Z-070316T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 423 PM EDT FRI MAR 16 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FORT LAUDERDALE...AND MOVING EAST AT 20 MPH. * THE STORM WILL AFFECT... FORT LAUDERDALE FORT LAUDERDALE BEACH PORT EVERGLADES SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2616 8020 2605 8015 2607 8010 2623 8008 $$ DG
1 follow-up statement
000 WWUS52 KMFL 162039 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 437 PM EDT FRI MAR 16 2007 FLC011-162047- /O.EXP.KMFL.SV.W.0008.000000T0000Z-070316T2045Z/ BROWARD FL- 437 PM EDT FRI MAR 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWARD COUNTY EXPIRES AT 445 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 445 PM EDT. HOWEVER...ANOTHER THUNDERSTORM WILL MOVE INTO THE DOWNTOWN FT. LAUDERDALE AREA OVER THE NEXT 15 MINUTES...PRODUCING HEAVY DOWNPOURS...GUSTY WINDS TO 35 MPH AND POSSIBLY SMALL HAIL. LAT...LON 2616 8020 2605 8015 2607 8010 2623 8008 $$ GREGORIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:49 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 16, 2:49 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT FRI MAR 16 2007
.DISCUSSION...CURRENTLY LONG WAVE TROUGH WITH AXIS FROM GREAT
LAKES TO WRN GULF OF MEX. A SHORT WAVE MOVING ARND THE BASE OF THE
TROUGH AND ACROSS FL PENINSULA HELPING TO DESTABILIZE THE LOCAL
ATMOSPHERE WITH GOOD UPR LVL DIV. AMPLE LOW LEVEL MOISTURE AND
DIURNAL HEATING PROVIDING ENERGY FOR SHWRS/STORMS THIS AFTERNOON.
EXPECT STORMS TO CONTINUE TO DEVELOP OVER INTERIOR SECTIONS THIS
AFTERNOON AND THEN MOVE QUICKLY NORTHEAST OVER ERN METRO AREAS.
LOW LVL WIND PROFILES FROM ACARS AND DOPPLER RADAR SHOW GOOD
VERTICAL DIR/SPEED SHEAR OVER EXTREME SRN PENINSULA INDICATING THE
POSSIBILITY OF SOME STORMS BECOMING SEVERE (SUPERCELL TYPE). WL
KEEP THAT IN THE FORECAST FOR REST OF THIS AFTERNOON AND EVENING HOURS.
A COLD FRONT ACROSS CENTRAL FLORIDA THIS AFTERNOON WILL MOVE
QUICKLY SE THIS EVENING AND CLEARING S. FLA JUST AFTER MIDNIGHT. A
DRY AIRMASS WILL THEN SPREAD SOUTH AS A SFC HIGH MOVES TO ERN SEA
BOARD. THIS WILL KEEP THE LOCAL AREA FREE OF CLOUDS/PRECIP AND
COOL THROUGH THE WEEKEND. SUNDAY IS EXPECTED TO BE THE COOLEST DAY
WITH MINS RANGING FROM ARND 40 ACROSS NRN INTERIOR TO L/M 50S OVR
THE ERN METRO AREAS.
THE SFC HIGH WILL THEN MOVE EAST OVER WRN ATLC MAKING THE LOW LVL
FLOW TO SHIFT EAST AND BRINGING A RETURN TO MORE SEASONAL WX
PATTERN TO S. FL. THIS PATTERN WILL CONTINUE FOR THE REST OF THE
EXTENDED PORTION OF THE FORECAST.
&&
.AVIATION...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON FOCUSED
INTERIOR/ATLANTIC COAST. PLACED TEMPO TSRA IN FOR THE EAST COAST
TERMINALS THROUGH 23Z...SINCE THIS TIME PERIOD STANDS THE BEST
PROBABILITIES FOR THUNDERSTORMS. WINDS WILL PREVAIL OUT OF THE S-SW
BECOMING NW AT AROUND MIDNIGHT AS THE COLD FRONT CLEARS THE AREA
OVERNIGHT.
&&
.MARINE...SFC WINDS SHOULD SHIFT TO NORTH RIGHT BEHIND THE FRONT
LATE TONIGHT. SEAS IN THE GULF STREAM WILL REACT BY BUILDING UP TO
10 FT BY SATURDAY AFTERNOON AND REMAINING AT THAT HEIGHT THROUGH
SUNDAY. WILL MENTION EXERCISE CAUTION FOR THE ATLANTIC WATERS AS
WINDS WILL INCREASE FROM THE SW JUST AHEAD OF THE FRONT TONIGHT.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO BELOW
35 PERCENT ACROSS INTERIOR SECTIONS SAT AFTERNOON AS DRY AIR
SPREAD SOUTH ACROSS SOUTH FLORIDA. WL KEEP A FIRE WEATHER WATCH
AND LET EVENING/MIDNIGHT CREW DECIDE WHETHER TO ISSUE A RED FLAG
WARNING OR NOT. SIMILAR CONDITIONS COULD OCCUR SUNDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 59 72 51 73 / 30 - - 10
FORT LAUDERDALE 60 74 55 73 / 40 10 - 10
MIAMI 61 75 52 75 / 40 10 - 10
NAPLES 61 70 47 72 / 20 - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075.
AM...NONE.
GM...NONE.
&&
LONG TERM/SHORT TERM/MARINE/FIRE WEATHER...47/RGH
SHORT TERM/AVIATION...57/DGHazardous weather outlook, Mar 16, 12:35 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1235 PM EDT FRI MAR 16 2007 FLZ063-066>075-170445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1235 PM EDT FRI MAR 16 2007 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...GULF STREAM SEAS BUILDING TO NEAR 7 FEET BY SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: INSTABILITY IS INCREASING AHEAD OF A STRONG SHORTWAVE TROUGH AND SURFACE COLD FRONT WHICH WILL SWEEP ACROSS MAINLAND SOUTH FLORIDA LATE THIS AFTERNOON AND EVENING. AS A RESULT, THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGHOUT THE AFTERNOON. A FEW THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING WINDS, LARGE HAIL, AND POSSIBLY EVEN A TORNADO. TORNADOES: SUFFICIENT WIND SHEAR EXISTS ACROSS THE AREA TO RESULT IN A SLIGHT RISK OF TORNADOES THIS AFTERNOON, MAINLY ACROSS THE LAKE OKEECHOBEE REGION TO PALM BEACH COUNTY. HOWEVER, THERE IS A SLIGHT RISK EVEN FURTHER SOUTHWARD DOWN THE BROWARD AND MIAMI-DADE COUNTY COAST DUE TO THE POSSIBILITY OF A MORE SOUTHERLY OR SOUTHEASTERLY SURFACE WIND FLOW BEING MAINTAINED ACROSS THIS AREA. WATERSPOUTS: THUNDERSTORMS OVER THE LOCAL WATERS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WATERSPOUTS. WIND: A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS OF 50 TO 60 MPH THIS AFTERNOON. HAIL: HAIL OF DIME TO QUARTER SIZE IS POSSIBLE IN A FEW THUNDERSTORMS THIS AFTERNOON. WAVES: AS A COLD FRONT MOVES THROUGH THE REGION LATE THIS AFTERNOON AND EVENING, WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 15 TO 20 KNOTS OVERNIGHT. AS A RESULT, SEAS IN THE GULF STREAM WILL APPROACH 7 FEET BY SATURDAY MORNING. RIP CURRENTS: SOUTHWESTERLY WINDS AROUND 15 MPH WILL CREATE A SLIGHT RISK FOR RIP CURRENT FORMATION ALONG THE GULF COAST BEACHES THIS AFTERNOON. SWIMMERS ARE ENCOURAGED TO FOLLOW WARNINGS OF LOCAL LIFEGUARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHERLY WINDS OF AROUND 15 KNOTS WILL ALLOW SEAS IN THE GULF STREAM TO BUILD TO 8 TO 10 FEET SATURDAY NIGHT THROUGH SUNDAY...BEFORE SLOWLY SUBSIDING THEREAFTER AS WINDS SHIFT TO A MORE NORTHEASTERLY DIRECTION. THE THREAT FOR RIP CURRENTS WILL INCREASE ACROSS THE ATLANTIC COAST BEACHES EARLY NEXT WEEK AS A MODERATE TO STRONG EASTERLY FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. PLEASE REPORT ANY SEVERE WEATHER TO THE MIAMI WEATHER FORECAST OFFICE BY CALLING 305-229-4528. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Mar 16, 10:43 AM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1043 AM EDT FRI MAR 16 2007 FLZ074-161530- DADE METROPOLITAN FL- 1043 AM EDT FRI MAR 16 2007 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL AND GUSTY WINDS AFFECTING THE MIAMI METROPOLITAN AREA... AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS AFFECTING AREAS FROM KENDALE LAKES NORTHEAST TO HIALEAH TO MIAMI BEACH...MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS. SOME LOCATIONS WILL EXPERIENCE WIND GUSTS OF 40 TO 50 MPH...WHICH CAN BLOW AROUND UNSECURED SMALL OBJECTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GREGORIA
Special weather statement, Mar 16, 3:16 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 316 PM EDT FRI MAR 16 2007 FLZ067-068-161945- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- 316 PM EDT FRI MAR 16 2007 AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR 8 MILES SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT NEAR 40 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 5:11 AM EDT | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 23 hr |
| Mar 16, 10:26 AM EDT | Special Marine Warning | MFL | 64 min | |
| Mar 16, 11:30 AM EDT | Special Marine Warning | MFL | 78 min | |
| Mar 16, 3:21 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| Mar 16, 3:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| Mar 16, 3:43 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 18 min |
| Mar 16, 4:14 PM EDT | Special Marine Warning | MFL | 16 min | |
| Mar 16, 4:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Mar 16, 5:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Mar 16, 5:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Mar 16, 7:13 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.